Alert archive / Iowa / River Flood Warnings in 2023

River Flood Warning 2, NWS La Crosse, WI

February 27, 2023Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Feb 27, 2023, 9:09 AM CST for Clayton County, Iowa. It took effect at Feb 27, 2023, 5:35 PM CST. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Feb 27, 2023, 9:09 AM CST (15:09 UTC)
In effect from
Feb 27, 2023, 5:35 PM CST
Expired
Feb 28, 2023, 8:00 AM CST
In force
14 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

257 
WGUS43 KARX 271509
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
909 AM CST Mon Feb 27 2023

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Iowa...

  Turkey River at Elkader affecting Clayton County.

  Turkey River at Garber affecting Clayton County.

.Heavy rain has fallen on a primed snowpack leading to the melt 
increasing. Flows in rivers will increase quickly and reach critical 
levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 915 PM CST.

&&


IAC043-280315-
/O.NEW.KARX.FL.W.0001.230228T0130Z-230301T1949Z/
/EKDI4.1.RS.230228T0130Z.230228T1200Z.230301T0748Z.NO/
909 AM CST Mon Feb 27 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY WEDNESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...From this evening to early Wednesday afternoon.

* ADDITIONAL DETAILS...
  - At 8:45 AM CST Monday the stage was 8.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 14.0 feet tomorrow morning. It
    will then fall below flood stage early Wednesday morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.2 feet on 06/29/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

IAC043-280315-
/O.NEW.KARX.FL.W.0002.230228T0945Z-230301T1200Z/
/GRBI4.1.RS.230228T0945Z.230228T1800Z.230301T0000Z.NO/
909 AM CST Mon Feb 27 2023

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...From late tonight to Wednesday morning.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Monday the stage was 9.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 17.5 feet early tomorrow
    afternoon. It will then fall below flood stage tomorrow
    evening.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

Peters
6 follow-up statements
723 
WGUS83 KARX 271850
FLSARX

Flood Statement
National Weather Service La Crosse WI
1250 PM CST Mon Feb 27 2023

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Elkader affecting Clayton County.

  Turkey River at Garber affecting Clayton County.

.Heavy rain has fallen on a primed snowpack leading to increasing 
melt. Flows in rivers will increase quickly and reach critical 
levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

Next forecast issuance at 9pm CST.

&&


IAC043-280700-
/O.EXT.KARX.FL.W.0001.230227T2000Z-230301T0300Z/
/EKDI4.1.RS.230227T2003Z.230228T0600Z.230301T0045Z.NO/
1250 PM CST Mon Feb 27 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until late Tuesday evening.

* ADDITIONAL DETAILS...
  - At 11:45 AM CST Monday the stage was 11.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 14.0 feet just after midnight
    tonight. It is then expected to fall below flood stage
    Tuesday evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.2 feet on 06/29/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

IAC043-280700-
/O.EXT.KARX.FL.W.0002.230228T0500Z-230301T0000Z/
/GRBI4.1.RS.230228T0504Z.230228T1200Z.230228T2200Z.NO/
1250 PM CST Mon Feb 27 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...From this evening to Tuesday evening.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 12:15 PM CST Monday the stage was 13.8 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 18.0 feet Tuesday morning. It
    is then expected to fall below flood stage Tuesday afternoon.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 04/21/1992.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

JAR
468 
WGUS83 KARX 272335
FLSARX

Flood Statement
National Weather Service La Crosse WI
535 PM CST Mon Feb 27 2023

...The Flood Warning is extended for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued late tonight at 545 AM CST.

&&


IAC043-281145-
/O.EXT.KARX.FL.W.0002.230227T2335Z-230301T1000Z/
/GRBI4.1.RS.230227T2213Z.230228T1200Z.230228T2200Z.NO/
535 PM CST Mon Feb 27 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY 
WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...From this afternoon to early Wednesday morning.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 4:15 PM CST Monday the stage was 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 PM CST Monday was 17.0 feet.
  - Forecast...The river is expected to rise to a crest of 18.0
    feet tomorrow morning. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 04/21/1992.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

Skow
508 
WGUS83 KARX 280117
FLSARX

Flood Statement
National Weather Service La Crosse WI
717 PM CST Mon Feb 27 2023

...The Flood Warning is extended for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

  Turkey River at Elkader affecting Clayton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued Tuesday morning at 730 AM CST.

&&


IAC043-281330-
/O.EXT.KARX.FL.W.0002.000000T0000Z-230301T1545Z/
/GRBI4.1.RS.230227T2213Z.230228T1200Z.230301T0345Z.NO/
717 PM CST Mon Feb 27 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 19.0 feet, County Road X3C at the south end of Garber 
  becomes inundated.

* ADDITIONAL DETAILS...
  - At 6:15 PM CST Monday the stage was 17.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:15 PM CST Monday was 17.9 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet tomorrow morning. It will then fall below flood stage
    late tomorrow evening.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.6 feet on 06/04/2002.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

IAC043-281330-
/O.EXT.KARX.FL.W.0001.000000T0000Z-230302T0138Z/
/EKDI4.1.RS.230227T1910Z.230228T1200Z.230301T1338Z.NO/
717 PM CST Mon Feb 27 2023

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until Wednesday evening.

* ADDITIONAL DETAILS...
  - At 6:45 PM CST Monday the stage was 13.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:45 PM CST Monday was 13.7 feet.
  - Forecast...The river is expected to rise to a crest of 14.5
    feet tomorrow morning. It will then fall below flood stage
    Wednesday morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.4 feet on 03/12/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

Skow
389 
WGUS83 KARX 280344
FLSARX

Flood Statement
National Weather Service La Crosse WI
944 PM CST Mon Feb 27 2023

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Elkader affecting Clayton County.

  Turkey River at Garber affecting Clayton County.

...The Flood Warning is cancelled for the following rivers in Iowa...

  Turkey River at Spillville affecting Winneshiek County.

.Heavy rain will fall on a deep primed snowpack leading to the melt 
increasing. Flows in rivers will increase quickly and reach critical 
levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 1045 PM CST.

&&


IAC191-280445-
/O.CAN.KARX.FL.W.0003.230228T0600Z-230228T0344Z/
/SPLI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 PM CST Mon Feb 27 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Turkey River at Spillville.

* ADDITIONAL DETAILS...
  - At 9:30 PM CST Monday the stage was 8.6 feet.
  - The river is cresting and is no longer expected to reach
    flood stage.
  - Forecast...The river is expected to fall to 3.8 feet Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192
      4317 9198


$$

IAC043-281545-
/O.EXT.KARX.FL.W.0001.000000T0000Z-230301T2320Z/
/EKDI4.1.RS.230227T1910Z.230228T0600Z.230301T1120Z.NO/
944 PM CST Mon Feb 27 2023

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until Wednesday afternoon.

* IMPACTS...At 12.0 feet, Minor flooding occurs in areas near the 
  river.

* ADDITIONAL DETAILS...
  - At 8:45 PM CST Monday the stage was 13.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM CST Monday was 13.8 feet.
  - Forecast...The river is expected to rise to a crest of 13.8
    feet just after midnight tonight. It will then fall below
    flood stage early Wednesday morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.6 feet on 06/21/1993.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

IAC043-281545-
/O.CON.KARX.FL.W.0002.000000T0000Z-230301T1545Z/
/GRBI4.1.RS.230227T2213Z.230228T1200Z.230301T0345Z.NO/
944 PM CST Mon Feb 27 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until late Wednesday morning.

* IMPACTS...At 19.0 feet, County Road X3C at the south end of Garber 
  becomes inundated.

* ADDITIONAL DETAILS...
  - At 9:15 PM CST Monday the stage was 18.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 PM CST Monday was 18.4 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet tomorrow morning. It will then fall below flood stage
    late tomorrow evening.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.6 feet on 06/04/2002.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

Skow
732 
WGUS83 KARX 281042
FLSARX

Flood Statement
National Weather Service La Crosse WI
442 AM CST Tue Feb 28 2023

...The Flood Warning continues for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

  Turkey River at Elkader affecting Clayton County.

.Heavy rain has fallen on a deep primed snowpack leading to the melt 
increasing. Flows are high and have reached critical levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this afternoon at 430 PM CST.

&&


IAC043-282245-
/O.EXT.KARX.FL.W.0002.000000T0000Z-230301T1400Z/
/GRBI4.1.RS.230227T2213Z.230228T0300Z.230301T0200Z.NO/
442 AM CST Tue Feb 28 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Garber.

* WHEN...Until tomorrow morning.

* IMPACTS...At 17.0 feet, Minor flooding begins in the communities 
  of Garber, Osterdock, and Millville.

* ADDITIONAL DETAILS...
  - At 3:15 AM CST Tuesday the stage was 17.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 AM CST Tuesday was 18.4 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 9.1 feet Monday evening.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.5 feet on 06/30/1942.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

IAC043-282245-
/O.EXT.KARX.FL.W.0001.000000T0000Z-230301T1200Z/
/EKDI4.1.RS.230227T1910Z.230228T0215Z.230301T0000Z.NO/
442 AM CST Tue Feb 28 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Turkey River at Elkader.

* WHEN...Until tomorrow morning.

* IMPACTS...At 12.0 feet, Minor flooding occurs in areas near the 
  river.

* ADDITIONAL DETAILS...
  - At 3:45 AM CST Tuesday the stage was 12.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 AM CST Tuesday was 13.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 7.3 feet Monday evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.1 feet on 03/23/2007.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
      4298 9161


$$

Rieck
268 
WGUS83 KARX 281400
FLSARX

Flood Statement
National Weather Service La Crosse WI
800 AM CST Tue Feb 28 2023

...The Flood Warning is cancelled for the following rivers in Iowa...

  Turkey River at Garber affecting Clayton County.

IAC043-281500-
/O.CAN.KARX.FL.W.0002.000000T0000Z-230228T1400Z/
/GRBI4.1.RS.230227T2213Z.230228T0300Z.230228T1225Z.NO/
800 AM CST Tue Feb 28 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Turkey River at Garber.

* ADDITIONAL DETAILS...
  - At 7:15 AM CST Tuesday the stage was 16.9 feet.
  - Forecast...The river is expected to fall to 9.0 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131


$$

JAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Feb 27, 5:03 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Feb 27, 5:03 AM CST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
503 AM CST Mon Feb 27 2023

.DISCUSSION...(Today through Monday)
Issued at 345 AM CST Mon Feb 27 2023

Key Messages:

 - Quick hitting storm system packs a punch today with rain,
freezing rain and snow. Freezing rain mostly along/north of I-94
this morning with up to 1/4". Localized flooding possible with the
rain.

* QUICK HITTING STORM TODAY: rain, freezing rain, some flooding
  threat

OVERVIEW: upper level shortwave trough currently churning over the
southern plains (per latest watervapor satellite imagery) looks to
drive northeast across IL by mid morning, shifting east to across
the oh river valley by 18z. Low level warm air advection precedes
the shortwave, with isentropic upglide on the 280:295 K sfcs through
the morning, exiting east after 18z. Strong, coupled 300 mb jet will
aid in strengthening the system as it moves through. The stronger QG
convergence stays closer to the 500 mb low, but grazes southern
parts of the forecast area. The storm looks to have shifted a bit
farther south then what was progged a day or two ago, but still
packing a quick hitting punch.

QPF/MOISTURE: strong push of gulf moisture northward for the storm
to feed on. 850 mb jet noses into the I-90 corridor this morning
with healthy moisture transport in the 700:850 mb layer. PW
anomalies via NAEFS and ECMWF continue to push +3 to +4 while
deterministic NAM/GFS still showing upwards of 300% or normal layer
PW. Wet, wet, wet airmass for late February. 00z HREF still
suggesting 1 to 1 1/2" from I-90 southward. EPS ensemble mean is
much less for QPF, mostly 3/4" or less. GFS ensemble mean from 1 to
1/4". Similar to what they depicted a couple runs ago. SREF guidance
comes in around 1" with good packing between 0.8 to 1.2 at KLSE. So
still some discrepancies with how much will fall...with overall
consensus still favoring at least an inch across the wettest areas
(NE IA/SW WI). Convective nature to the pcpn makes locally higher
amounts likely.

PTYPE: sfc low and attendant warm front will hold just south of the
local forecast area today, but a steady push of warmer air in the
750:850 mb layer will extend well northward. RAP north-south running
x-section shows this well, with +3 air reaching KMDZ, cooling toward
18z as colder air/pcpn load move temps down. A consistent signal in
the models over the past several days. Ptype therefore hinges on sfc
temps for most of the morning - rain or freezing rain.
HREF/HRRR/SREF all continue to favor holding the freezing rain
threat from around I-94 northward. Out the models, the NAM is a bit
farther south, hinting that icing could reach into the I-90
corridor. WHile the main warm front hangs south, there is a push of
warmer air north, and this could limit the window for freezing rain
to around 2-3 hours near the I-94 corridor. Longer period as you
move north of there where it will take longer to warm.

As we move into the afternoon, the low will be passing east with
colder air eating away at the warm layer. Pcpn types will shift to
rain and snow...with the snow holding over north-central WI (again,
looking north of HWY 10).

Icing upwards of 1/4" still looks likely, mostly all his morning
with the higher amounts north of WI HWY 10. Snow amounts generally
in the same areas with 1 to 2 inches possible. Highest impacts
overall look to be across Clark and Taylor Co. in WI.

* MID WEEK PCPN CHANCES

The GFS and EC remain in good agreement with stretching out
elongated bits of upper level energy across the region from Tue-Thu.
Unlike today's storm, no tap to gulf moisture, so QPF is much
lighter. Periods of rain or snow looking increasingly likely,
although impacts could be relatively minor.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 503 AM CST Mon Feb 27 2023

Widespread rain will continue through the morning before
diminishing with IFR/MVFR visibility and ceilings trending to
IFR/LIFR. Low clouds and possibly some visibility reductions will
persist through the evening after precip ends with clearing
potential after midnight. Easterly winds will trend N/NW as low
pressure passes to the southeast. Some gustiness is possible this
morning and again this evening.

&&

.HYDROLOGY...
Issued at 345 AM CST Mon Feb 27 2023

Expecting rises on some area rivers/streams as rainfall upwards of
1+" falls across the area. While snow pack will absorb some, expect
some release into area waterways. Where snow is less, grounds still
frozen, and water will find its way to rivers/streams. Current
forecasts keep any rise under flood stage for now, but something to
keep an eye on - especially those that live near/travel by any
river. In addition, can't rule out the potential for ice jams, which
could take another day or two to develop (if at all).

In addition, where the heavier snow fell a few days ago, most storm
sewers are clogged with it. Rainfall/snowmelt runoff will be
hampered or stopped completely, resulting in localized street
flooding. Also, with colder air moving in tonight (temps falling off
into the 20s), any standing water on untreated surfaces will freeze.
Could be icy travel for some Tue morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Warning until 6 PM CST this evening for WIZ017-029.

     Winter Weather Advisory until noon CST today for WIZ032-033-
     042>044.

     Winter Storm Warning until noon CST today for WIZ034.

MN...NONE.
IA...NONE.
&&

DISCUSSION...Rieck
AVIATION...JM
HYDROLOGY....Rieck
Hazardous weather outlook, Feb 27, 3:58 AM CST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
358 AM CST Mon Feb 27 2023

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-
061-281100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
La Crosse-Vernon-Crawford-Richland-Grant-
358 AM CST Mon Feb 27 2023

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...and southwest Wisconsin.

.DAY ONE...Today and Tonight

Heavy rainfall on snow covered or frozen ground could result in
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Rainfall and any flooding reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-032>034-042>044-281100-
Taylor-Clark-Buffalo-Trempealeau-Jackson-Monroe-Juneau-Adams-
358 AM CST Mon Feb 27 2023

This Hazardous Weather Outlook is for portions of west central
Wisconsin.

.DAY ONE...Today and Tonight

Freezing rain this morning transitions to snow for the afternoon,
ending in the evening. Icing from a glaze to around 1/3"
possible. Some snow accumulation, mostly north of highway 10.

Winter storm warnings and advisories are in effect today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Icing and snow reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Local storm report, Feb 27, 7:24 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
724 AM CST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     FREEZING RAIN    2 N DORCHESTER          45.04N 90.34W
02/27/2023  M0.10 INCH       TAYLOR             WI   BROADCAST MEDIA

&&
Local storm report, Feb 27, 7:55 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 AM CST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FREEZING RAIN    NEILLSVILLE             44.56N 90.60W
02/27/2023  E0.08 INCH       CLARK              WI   LAW ENFORCEMENT

            SEVERAL SLIDE OFFS IN COUNTY. LIGHT ICING.

&&
Local storm report, Feb 27, 8:45 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
845 AM CST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     FREEZING RAIN    2 N DORCHESTER          45.04N 90.34W
02/27/2023  M0.20 INCH       TAYLOR             WI   BROADCAST MEDIA

            TREE BRANCHES STARTING TO DROOP.

&&
Local storm report, Feb 27, 8:49 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
849 AM CST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     FREEZING RAIN    4 NE NEW AMSTERDAM      44.03N 91.27W
02/27/2023  M0.08 INCH       LA CROSSE          WI   NWS EMPLOYEE

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:09 AM CSTRiver Flood WarningARXClayton26 hr

Nearby

River Flood Warnings in Iowa, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.